Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 8, 2013, 6:09 PM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2013, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 8, 2013, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS54 KCRP 082309
SVRCRP
TXC249-297-082345-
/O.NEW.KCRP.SV.W.0049.130608T2309Z-130608T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT SAT JUN 8 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JIM WELLS COUNTY IN SOUTH TEXAS...
SOUTHEASTERN LIVE OAK COUNTY IN SOUTH TEXAS...
* UNTIL 645 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WESTDALE...OR 15 MILES SOUTHWEST OF MATHIS...AND MOVING NORTH AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY...
ANNAROSE...
LAGARTO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING WINDS UP TO 66 MPH MPH WERE RECORDED IN ORANGE GROVE WITH
THIS STORM. GOLFBALL SIZE HAIL WAS ALSO REPORTED ON THE WESTERN SIDE
OF ORANGE GROVE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 2789 9813 2824 9821 2823 9785 2814 9787
2810 9791 2806 9789 2790 9792 2788 9793
TIME...MOT...LOC 2308Z 185DEG 11KT 2798 9802
$$
HART1 follow-up statement
134
WWUS54 KCRP 082341
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT SAT JUN 8 2013
TXC249-297-082349-
/O.EXP.KCRP.SV.W.0049.000000T0000Z-130608T2345Z/
JIM WELLS-LIVE OAK-
641 PM CDT SAT JUN 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVE OAK AND
NORTHEASTERN JIM WELLS COUNTIES WILL EXPIRE AT 645 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED IN
INTENSITY. HOWEVER...ADDITIONAL STRONG STORMS ARE STILL IMPACTING
PORTIONS OF THE AREA. SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE WITH THESE STORMS. ADDITIONAL WARNINGS MAY BE
NECESSARY IF THE STORMS INTENSIFY.
LAT...LON 2789 9813 2824 9821 2823 9785 2814 9787
2810 9791 2806 9789 2790 9792 2788 9793
TIME...MOT...LOC 2339Z 185DEG 11KT 2807 9801
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:56 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 2:56 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 256 PM CDT SAT JUN 8 2013 .SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING THIS AFTERNOON...MAINLY IN COASTAL BEND AS UPPER LEVEL TROUGH CONTINUES TO AFFECT THE AREA. WILL SEE THESE THUNDERSTORMS GRADUALLY DIMINISH IN COVERAGE LATER THIS AFTERNOON AND EVENING. STILL HAVE SOME SHORT WAVE ENERGY FORECAST TO AFFECT THE AREA TONIGHT AND TOMORROW. A LITTLE UNSURE ABOUT PRECIP CHANCES FOR TONIGHT. WITH SHORT WAVE ENERGY PASSING OVER. THING THE NAM IS OVERDONE ON THE STRENGTH OF UPPER VORTICITY...BUT GFS ALSO SHOWING A BIT OF A VORT MAX. MESO MODELS NOT INDICATING ANYTHING INTO THE FORECAST AREA OVERNIGHT...AND GLOBAL MODELS TEND TO AGREE. WENT WITH JUST A 10 POP AT THIS TIME. TOMORROW WILL SEE THE UPPER TROUGH FINALLY START LIFTING OUT OF THE AREA...BUT LINGERING ENOUGH ENERGY BACK TO KEEP A SLIGHT CHANCE FOR POPS IN THE EAST. OTHERWISE...TEMPS WARM TOMORROW INTO THE MID AND UPPER 90S FOR WESTERN HALF OF AREA...AND SLIGHTLY COOLER EAST WHERE MAY STILL SEE SOME PRECIP AND WILL HAVE MORE CLOUDS HANGING AROUND. A MAINLY MODERATE SOUTHEAST WIND WILL CONTINUE THROUGH THE SHORT TERM. && .LONG TERM (MONDAY THROUGH SATURDAY)...MAIN ISSUE IN THE EXTENDED IS HOW LONG TO MENTION RAINFALL IN THE FORECAST. MODELS ARE CONSISTENTLY TAKING PORTION OF UPPER LOW/INVERTED TROUGH AND PUSHING IT INTO MEXICO MONDAY...WEAKENING IT WITH TIME. ENOUGH MOISTURE SEEMS READILY AVAILABLE MONDAY AND TUESDAY FOR AT LEAST A SLIGHT CHANCE FOR CONVECTION...AND HAVE LEFT THIS IN THE FORECAST... ALLOWING ACTIVITY TO PUSH INLAND ALONG THE SEA-BREEZE. AFTER THAT...MOISTURE GETS A LITTLE MORE QUESTIONABLE...AND UPPER LOW LESS DEFINITIVE (IF THERE AT ALL). HAVE DECIDED TO TRIM POPS ON WEDNESDAY TO JUST THE SOUTHERN AREAS...THEN NO RAINFALL AFTER THAT AS UPPER RIDGE GETS A BIT MORE ENTRENCHED AND ATMOSPHERE DRIES OUT EVEN MORE. GFS AND CANADIAN ARE DRY IN THE MEAN RH FIELDS...WITH ECMWF 12Z RUN A BIT MORE MOIST OVER THE SOUTHEAST...THUS WILL GO WITH THE DRY FORECAST. WILL PRETTY MUCH MAINTAIN THE NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURE FORECAST...WITH DECIDEDLY A BETTER CHANCE FOR ABOVE NORMAL READINGS LATER IN THE PERIOD WHEN THE RAIN CHANCES END...LESS DAYTIME CLOUD COVER...LESS MOIST AIRMASS...AND INCREASING BOUNDARY LAYER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 92 77 94 78 / 10 20 10 20 10 VICTORIA 74 92 75 93 75 / 10 20 10 20 10 LAREDO 76 99 76 98 76 / 10 10 10 10 10 ALICE 74 95 75 96 75 / 10 20 10 20 10 ROCKPORT 78 87 79 90 80 / 10 20 10 20 10 COTULLA 74 98 75 98 75 / 10 10 10 10 10 KINGSVILLE 75 95 76 94 76 / 10 20 10 20 10 NAVY CORPUS 78 86 79 89 79 / 10 20 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Jun 8, 4:32 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 432 AM CDT SAT JUN 8 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-090945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 432 AM CDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY...WITH STRONGER AND MORE FREQUENT RIP CURRENTS EXPECTED ALONG GULF FACING BEACHES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDDLE TEXAS COASTAL WATERS AND COASTAL BEND THIS TODAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN ISOLATED THUNDERSTORM COULD BECOME STRONG INLAND...PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS SUNDAY THROUGH THURSDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME...BUT BRIEF MODERATE TO HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LK/JR
In the hours before
Special weather statement, Jun 8, 2:27 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 227 PM CDT SAT JUN 8 2013 TXZ234-247-082000- CALHOUN-VICTORIA- 227 PM CDT SAT JUN 8 2013 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA COUNTIES... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCFADDIN...MOVING NORTHEAST AT 15 MPH. GUSTY WINDS OF 40 TO 50 MPH MAY OCCUR NEAR MCFADDIN AND GREEN LAKE THROUGH 3 PM AS THE STRONGEST WINDS OF THE STORM FALL ARE PUSHED TO THE SURFACE. HART
Special weather statement, Jun 8, 3:01 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT SAT JUN 8 2013 TXZ247-082030- CALHOUN- 301 PM CDT SAT JUN 8 2013 ...A STRONG THUNDERSTORM WAS IMPACTING CALHOUN COUNTY... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POINT COMFORT...OR 5 MILES NORTHEAST OF PORT LAVACA...MOVING NORTH AT 10 MPH. PEA SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. HART
Special weather statement, Jun 8, 4:41 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 PM CDT SAT JUN 8 2013 TXZ241-242-082215- JIM WELLS-KLEBERG- 441 PM CDT SAT JUN 8 2013 ...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN JIM WELLS AND FAR WESTERN KLEBERG COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR PREMONT...MOVING NORTH AT 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. HART
Special weather statement, Jun 8, 5:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 PM CDT SAT JUN 8 2013 TXZ229-230-082245- LA SALLE-MCMULLEN- 520 PM CDT SAT JUN 8 2013 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORMS ALONG THE LA SALLE AND MCMULLEN COUNTY LINES...GENERALLY MOVING NORTH. PEOPLE IN EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES...INCLUDING THE CITY OF FOWLERTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HART
Local storm report, Jun 8, 5:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CDT SAT JUN 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST ALICE 27.76N 98.07W
06/08/2013 M51 MPH JIM WELLS TX ASOS
&&
HARTLocal storm report, Jun 8, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT SAT JUN 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL ALICE 27.76N 98.07W
06/08/2013 E0.88 INCH JIM WELLS TX LAW ENFORCEMENT
JIM WELLS SHERIFFS OFFICE REPORTED HAIL UP TO THE SIZE OF
NICKELS FELL FOR 15 MINUTES.
0554 PM TSTM WND GST 10 N ALICE 27.90N 98.05W
06/08/2013 M66 MPH JIM WELLS TX ASOS
ORANGE GROVE NOLF ASOS RECORDED A GUST TO 57 KNOTS.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:55 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 8, 5:02 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 43 min |
| Jun 8, 5:32 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 43 min |
| Jun 8, 5:38 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 37 min |
| Jun 8, 6:21 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.